Alert archive / Illinois / Winter Weather Advisories in 2021
Winter Weather Advisory 9, NWS Lincoln, IL
NWS Lincoln, IL issued this winter weather advisory at Feb 8, 2021, 1:06 PM CST for 5 counties in Illinois. It took effect at Feb 8, 2021, 3:00 PM CST. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Feb 8, 2021, 1:06 PM CST (19:06 UTC)
- In effect from
- Feb 8, 2021, 3:00 PM CST
- Expired
- Feb 9, 2021, 6:00 AM CST
- In force
- 15 hr
- Issued by
- NWS Lincoln, IL
Counties Clay County, IL, Crawford County, IL, Jasper County, IL, Lawrence County, IL, Richland County, IL
The radar
The Evansville,IN radar (KVWX), 70 km from the middle of the area, began a volume at 19:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 12:00Z, 7.1 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 922 m above ground
- 0-6 km bulk shear
- 105 kt
- 0-1 km storm-relative helicity
- 247 m²/s²
- 0-3 km storm-relative helicity
- 367 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
846 WWUS43 KILX 081906 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 106 PM CST Mon Feb 8 2021 ...Accumulating snow this evening... ILZ067-068-071>073-090500- /O.NEW.KILX.WW.Y.0009.210208T2100Z-210209T1200Z/ Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Newton, Robinson, Flora, Olney, and Lawrenceville 106 PM CST Mon Feb 8 2021 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 3 inches. * WHERE...Jasper, Crawford, Clay, Richland and Lawrence Counties. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...After accumulating snow ends early Tuesday morning, a light glaze of freezing drizzle is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com && $$ Erwin/Shimon
4 follow-up statements
916 WWUS43 KILX 082010 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 210 PM CST Mon Feb 8 2021 ILZ027-028-030-090500- /O.NEW.KILX.WC.Y.0002.210209T0600Z-210209T1500Z/ Knox-Stark-Marshall- Including the cities of Galesburg, Toulon, and Lacon 210 PM CST Mon Feb 8 2021 ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Knox, Stark and Marshall Counties. * WHEN...From midnight tonight to 9 AM CST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ ILZ067-068-071>073-090500- /O.CON.KILX.WW.Y.0009.210208T2100Z-210209T1200Z/ Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Newton, Robinson, Flora, Olney, and Lawrenceville 210 PM CST Mon Feb 8 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Snow expected. Total snow accumulations of 2 to 3 inches. * WHERE...Jasper, Crawford, Clay, Richland and Lawrence Counties. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Plan on slippery road conditions. The hazardous conditions could impact the evening commute. * ADDITIONAL DETAILS...After accumulating snow ends early Tuesday morning, a light glaze of freezing drizzle is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com && $$ Erwin/Shimon
122 WWUS43 KILX 090238 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 838 PM CST Mon Feb 8 2021 ILZ067-068-071>073-091000- /O.CON.KILX.WW.Y.0009.000000T0000Z-210209T1200Z/ Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Newton, Robinson, Flora, Olney, and Lawrenceville 838 PM CST Mon Feb 8 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY... * WHAT...Snow. Total snow accumulations 2 to 4 inches. * WHERE...Jasper, Richland, Lawrence, Clay and Crawford Counties. * WHEN...Until 6 AM CST Tuesday. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...After accumulating snow ends, a light glaze of freezing drizzle is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com && $$ ILZ027-028-030-091000- /O.CON.KILX.WC.Y.0002.210209T0600Z-210209T1500Z/ Knox-Stark-Marshall- Including the cities of Galesburg, Toulon, and Lacon 838 PM CST Mon Feb 8 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM CST TUESDAY... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Stark, Marshall and Knox Counties. * WHEN...From midnight tonight to 9 AM CST Tuesday. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$ Geelhart
327 WWUS43 KILX 090938 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 338 AM CST Tue Feb 9 2021 ILZ067-068-071>073-091200- /O.CON.KILX.WW.Y.0009.000000T0000Z-210209T1200Z/ Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Newton, Robinson, Flora, Olney, and Lawrenceville 338 AM CST Tue Feb 9 2021 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING... * WHAT...Snow. Total snow accumulations 2 to 4 inches. * WHERE...Jasper, Richland, Lawrence, Clay and Crawford Counties. * WHEN...Until 6 AM CST this morning. * IMPACTS...Plan on slippery road conditions. * ADDITIONAL DETAILS...After accumulating snow ends, a light glaze of freezing drizzle is possible. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. The latest road conditions for Illinois can be obtained on the Internet at www.gettingaroundillinois.com && $$ ILZ027-028-030-091500- /O.CON.KILX.WC.Y.0002.000000T0000Z-210209T1500Z/ Knox-Stark-Marshall- Including the cities of Galesburg, Toulon, and Lacon 338 AM CST Tue Feb 9 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Stark, Marshall and Knox Counties. * WHEN...Through 9 AM CST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
070 WWUS43 KILX 091157 WSWILX URGENT - WINTER WEATHER MESSAGE National Weather Service Lincoln IL 557 AM CST Tue Feb 9 2021 ILZ067-068-071>073-091300- /O.EXP.KILX.WW.Y.0009.000000T0000Z-210209T1200Z/ Jasper-Crawford-Clay-Richland-Lawrence- Including the cities of Newton, Robinson, Flora, Olney, and Lawrenceville 557 AM CST Tue Feb 9 2021 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 AM CST THIS MORNING... Flurries and patchy freezing drizzle will continue near and south of the I-70 corridor early this morning, however the heaviest snowfall has moved out of the region. $$ ILZ027-028-030-091500- /O.CON.KILX.WC.Y.0002.000000T0000Z-210209T1500Z/ Knox-Stark-Marshall- Including the cities of Galesburg, Toulon, and Lacon 557 AM CST Tue Feb 9 2021 ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 9 AM CST THIS MORNING... * WHAT...Very cold wind chills expected. Wind chills as low as 20 below zero. * WHERE...Stark, Marshall and Knox Counties. * WHEN...Through 9 AM CST this morning. * IMPACTS...The cold wind chills could cause frostbite on exposed skin in as little as 30 minutes. PRECAUTIONARY/PREPAREDNESS ACTIONS... Use caution while traveling outside. Wear appropriate clothing, a hat, and gloves. && $$
What forecasters said that day
The local office's own words before this winter weather advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this winter weather advisory went out at Feb 8, 12:03 PM CST, 1 hour 3 minutes earlier.
Area forecast discussion, Feb 8, 12:03 PM CST, 1 hour 3 minutes before
Area Forecast Discussion National Weather Service Lincoln IL 1203 PM CST Mon Feb 8 2021 .SYNOPSIS... Issued at 218 AM CST Mon Feb 8 2021 Periodic chances of light snow will continue this week, though a break is expected on Tuesday as high pressure drifts through the area. Temperatures will continue to be way below normal in most areas, though areas south of I-70 may get close to freezing. && .UPDATE... Issued at 1036 AM CST Mon Feb 8 2021 Increased PoPs in the western third of CWA over the next few hours as snow moves in. The current forecast snow/liquid ratios of 19:1 in the northern part of our CWA may be too low, as precip reports from last night's snow indicate snow/liquid ratios of 25:1 or greater. May increase the ratios, especially over the northern half of the CWA, resulting in incrementally higher snow totals, but that won't change the thinking that a broad 1" of fluffy snow occurs with this system, with 1-2" south of the I-70 corridor where higher QPF is expected. Monitoring our far southeastern counties for the potential of light freezing drizzle around midnight this evening. No changes to the forecast yet, but model sounding suggest profiles may lose ice crystals around that time. However, ascent will be very weak, reducing confidence in the likelihood of any freezing drizzle occuring. && .SHORT TERM...(Today and tonight) ISSUED AT 218 AM CST Mon Feb 8 2021 South half of the CWA in a relative lull in the snow early this morning, as focus has shifted more toward the north half. Some expansion is expected as we get into the afternoon, along an inverted surface trough that extends northeast out of Oklahoma. With this trough just north of the Ohio River by late afternoon, focus will shift more to areas south of I-70 into the first part of the evening. As with the snow thus far, high snow/liquid ratios should allow for around an additional inch of fluffy snow, with 1-2 inches south of I-70. By midnight, any additional measurable snow should be across the southeast third of the CWA. Temperatures have been fairly steady overnight and are mostly above zero, but the northwest corner of the CWA may still struggle to get out of the single digits. Generally looking at mid teens for highs across the central third, with 20s near and south of I-70. .LONG TERM...(Tuesday through Sunday) ISSUED AT 218 AM CST Mon Feb 8 2021 No significant pattern change is on tap most of the week, with the main question being how much the core of the Arctic air mass oozes southward. Late in the week, there is some divergence in the longer range models as to the speed of the southward surge, with the European model the fastest in bringing it through this weekend, while the GFS and Canadian models plunge it more into the southern Plains and keeps us on the periphery. Still looking at potential for wind chills to be well below zero for Friday through Sunday, and earlier in the week across the northern CWA. A series of disturbances will bring periodic snow chances, none of which appear especially strong. Model blends are struggling in this pattern to produce decent PoP forecasts in the varying speeds of these disturbances. The individual models are in decent agreement with the Wednesday system, but have some struggles in the weekend due to the orientation of the Arctic blast. Wednesday also features some concern with potential for mixed precipitation across the southeast CWA. Latest NAM and GFS forecast soundings down there lean more toward snow and some sleet/freezing drizzle versus a significant freezing rain threat, which is expected closer to the Ohio Valley. Will continue to include this mixture for the Wednesday forecast in that area. && .AVIATION...(For the 18Z TAFS through 18Z Tuesday afternoon) Issued at 1202 PM CST Mon Feb 8 2021 Light snow is expected off an on the rest of the day and evening, and at times may reduce visibility to IFR. VFR ceilings are currently in place except for SPI where MVFR cigs have already developed. Cigs are expected to lower to MVFR this afternoon and remain there through later tonight. VFR conditions are forecast to become established toward 12z or into Tues morning. Winds generally remain light from the northeast, at or below 10 kt. && .ILX WATCHES/WARNINGS/ADVISORIES... NONE. && UPDATE...Erwin/Shimon SYNOPSIS...Geelhart SHORT TERM...Geelhart LONG TERM...Geelhart AVIATION...Shimon
Hazardous weather outlook, Feb 8, 11:57 AM CST, 1 hour 9 minutes before
Hazardous Weather Outlook National Weather Service Lincoln IL 1157 AM CST Mon Feb 8 2021 ILZ027>031-036>038-040>057-061-091200- Cass-Champaign-Christian-Coles-De Witt-Douglas-Edgar-Fulton-Knox- Logan-Macon-Marshall-Mason-McLean-Menard-Morgan-Moultrie-Peoria- Piatt-Sangamon-Schuyler-Scott-Shelby-Stark-Tazewell-Vermilion- Woodford- 1157 AM CST Mon Feb 8 2021 This Hazardous Weather Outlook is for portions of central Illinois, east central Illinois and west central Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Snow showers will continue through this evening before tapering off to flurries by early overnight. An additional 1 inch of snow accumulation will be most common, but a couple locations could receive a localized 2 inches. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Very cold weather will continue through this weekend, with daily chances for light accumulating snow possible Wednesday through Thursday evening and again during this weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight, though snow reports would be appreciated. ILZ062-063-066>068-071>073-091200- Clark-Clay-Crawford-Cumberland-Effingham-Jasper-Lawrence-Richland- 1157 AM CST Mon Feb 8 2021 This Hazardous Weather Outlook is for portions of east central Illinois and southeast Illinois. .DAY ONE...THIS AFTERNOON AND TONIGHT... Snow showers will develop this afternoon and linger through this evening before tapering off to flurries or freezing drizzle overnight. Locations along and south of I-70 could receive around 1 inch of additional snowfall, with localized 2 inch amounts possible. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... Very cold weather will continue through this weekend, with daily chances for light accumulating snow possible Wednesday through Thursday evening and again during this weekend. Some light freezing rain is also possible Wednesday and Wednesday evening especially south of I-70. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight, though snow reports would be appreciated. 07
In the hours before
Local storm report, Feb 8, 8:20 AM CST, 4 hours 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
820 AM CST MON FEB 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW GALESBURG 40.95N 90.37W
02/08/2021 M3.0 INCH KNOX IL CO-OP OBSERVER
&&Local storm report, Feb 8, 8:21 AM CST, 4 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
821 AM CST MON FEB 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW MORTON 40.61N 89.47W
02/08/2021 M1.0 INCH TAZEWELL IL CO-OP OBSERVER
&&Local storm report, Feb 8, 8:34 AM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
834 AM CST MON FEB 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW KNOXVILLE 40.91N 90.28W
02/08/2021 M2.0 INCH KNOX IL CO-OP OBSERVER
&&Local storm report, Feb 8, 9:13 AM CST, 3 hours 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
913 AM CST MON FEB 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 5 SE HOMER 39.98N 87.90W
02/08/2021 M1.0 INCH VERMILION IL CO-OP OBSERVER
&&Local storm report, Feb 8, 9:42 AM CST, 3 hours 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
942 AM CST MON FEB 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW 1 ENE ROANOKE 40.80N 89.19W
02/08/2021 M1.7 INCH WOODFORD IL CO-OP OBSERVER
&&Local storm report, Feb 8, 9:53 AM CST, 3 hours 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN IL
953 AM CST MON FEB 8 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM SNOW CANTON 40.56N 90.03W
02/08/2021 M1.0 INCH FULTON IL CO-OP OBSERVER
&&The office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 8, 2:10 PM CST | Wind Chill Advisory | ILX | Knox, Marshall, Stark | 19 hr |
Nearby
Winter Weather Advisories in Illinois, 2021Every winter weather advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.